Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Bogdanov-Takens bifurcations in the enzyme-catalyzed reaction comprising a branched network

1. Department of Mathematics, Sichuan University, Chengdu, Sichuan 610064, China
2. College of Applied Mathematics, Chengdu University of Information Technology, Chengdu, Sichuan 610225, China
3. School of Sciences, Southwest Petroleum University, Chengdu, Sichuan 610500, China

There have been some results on bifurcations of codimension one (such as saddle-node, transcritical, pitchfork) and degenerate Hopf bifurcations for an enzyme-catalyzed reaction system comprising a branched network but no further discussion for bifurcations at its cusp. In this paper we give conditions for the existence of a cusp and compute the parameter curves for the Bogdanov-Takens bifurcation, which induces the appearance of homoclinic orbits and periodic orbits, indicating the tendency to steady-states or a rise of periodic oscillations for the concentrations of the substrate and the product.

  Article Metrics

Keywords Enzyme-catalyzed reaction; cusp; Bogdanov-Takens bifurcation; normal form

Citation: Qiuyan Zhang, Lingling Liu, Weinian Zhang. Bogdanov-Takens bifurcations in the enzyme-catalyzed reaction comprising a branched network. Mathematical Biosciences and Engineering, 2017, 14(5&6): 1499-1514. doi: 10.3934/mbe.2017078


  • [1] A. Betz,E. Sel'kov, Control of phosphofructokinase [PFK] activity in conditions simulating those of glycolysing yeast extract, FEBS Lett., 3 (1969): 5-9.
  • [2] S. N. Chow and J. K. Hale, Methods of Bifurcation Theory, Springer, New York, 1982.
  • [3] F. A. Davidson,J. Liu, Global stability of the attracting set of an enzyme-catalysed reaction system, Math. Comput. Model., 35 (2002): 1467-1481.
  • [4] F. A. Davidson,R. Xu,J. Liu, Existence and uniqueness of limit cycles in an enzyme-catalysed reaction system, Appl. Math. Comput., 127 (2002): 165-179.
  • [5] F. Dumortier,R. Roussarie,J. Sotomayor, Generic 3-parameter families of vector fields on the plane, unfolding a singularity with nilpotent linear part. The cusp case of codimension 3, Ergod. Theor. Dyn. Syst., 7 (1987): 375-413.
  • [6] D. Erle, Nonuniqueness of stable limit cycles in a class of enzyme catalyzed reactions, J. Math. Anal. Appl., 82 (1981): 386-391.
  • [7] D. Erle,K. H. Mayer,T. Plesser, The existence of stable limit cycles for enzyme catalyzed reactions with positive feedback, Math. Biosci., 44 (1979): 191-208.
  • [8] A. Goldbeter, Biochemical Oscillations and Cellular Rhythms: The Molecular Bases of Periodic and Chaotic Behaviour, Cambridge University Press, Cambridge, 1996.
  • [9] A. Goldbeter,G. Dupont, Allosteric regulation, cooperativity and biochemical oscillations, Biophy. Chem., 37 (1990): 341-353.
  • [10] J. Guckenheimer and P. Holmes, Nonlinear Oscillations Dynamical Systems and Bifurcations of Vector Fields, Springer, New York, 1990.
  • [11] B. Hassard,K. Jiang, Unfolding a point of degenerate Hopf bifurcation in an enzyme-catalyzed reaction model, SIAM J. Math. Anal., 23 (1992): 1291-1304.
  • [12] X. Hou,R. Yan,W. Zhang, Bifurcations of a polynomial differential system of degree n in biochemical reactions, Comput. Math. Appl., 43 (2002): 1407-1423.
  • [13] J. P. Kernévez,G. Joly,M. C. Duban,B. Bunow,D. Thomas, Hysteresis, oscillations, and pattern formation in realistic immmobilized enzyme systems, J. Math. Biol., 7 (1979): 41-56.
  • [14] Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, Appl. Math. Sci., 112, Springer, New York, 1995.
  • [15] Z. Leng,B. Gao,Z. Wang, Qualitative analysis of a generalized system of saturated enzyme reaction, Math. Comput. Model., 49 (2009): 556-562.
  • [16] J. Liu, Coordination restriction of enzyme-catalysed reaction systems as nonlinear dynamical systems, Proc. R. Soc. Lond. A, 455 (1999): 285-298.
  • [17] A. G. Marangoni, Enzymes Kinetics: A Modern Approach, Wiley-Interscience, Hoboken, NJ, 2003.
  • [18] L. Michaelis,M. L. Menten, Die kinetik der invertinwirkung, Biochem. Z., 49 (1913): 333-369.
  • [19] J. D. Murray, Mathematical Biology Ⅰ: An Introduction, Interdisciplinary Applied Mathematics 17, Springer, Berlin, 2002.
  • [20] H. G. Othmer,J. A. Aldridge, The effects of cell density and metabolite flux on cellular dynamics, J. Math. Biol., 5 (1978): 169-200.
  • [21] I. Stoleriu,F. A. Davidson,J. Liu, Effects of priodic input on the quasi-steady state assumptions for enzyme-catalyzed reactions, J. Math. Biol., 50 (2005): 115-132.
  • [22] Y. Tang,D. Huang,W. Zhang, Direct parametric analysis of an enzyme-catalyzed reaction model, IMA J. Appl. Math., 76 (2011): 876-898.
  • [23] Y. Tang,W. Zhang, Bogdanov-Takens bifurcation of a polynomial differential system in biochemical reaction, Comput. Math. Appl., 48 (2004): 869-883.
  • [24] R. Varón,M. García-Moreno,F. García-Molina,M. E. Fuentes,E. Arribas,J. M. Yago,M. Ll. Amo-Saus,E. Valero, Two new regulatory properties arising from the transient phase kinetics of monocyclic enzyme cascades, J. Math. Chem., 38 (2005): 437-450.
  • [25] Y. -Q. Ye et al., Theory of Limit Cycles, Transl. Math. Monogr. 66 American Mathematical Society, Providence, RI, 1986.
  • [26] Z. -F. Zhang, T. -R. Ding, W. -Z. Huang and Z. -X. Dong, Qualitative Theory of Differential Equations, Transl. Math. Monogr., 101 Amer. Math. Soc., Providence, RI, 1992.
  • [27] Q. Zhang, L. Liu and W. Zhang, Local bifurcations of the enzyme-catalyzed reaction comprising a branched network, Int. J. Bifur. Chaos, 25 (2015), 155081 (26 pages).


This article has been cited by

  • 1. Juan Su, Bing Xu, Local bifurcations of an enzyme-catalyzed reaction system with cubic rate law, Nonlinear Dynamics, 2018, 10.1007/s11071-018-4375-y
  • 2. Juan Su, Zhaoxia Wang, Global Dynamics of an Enzyme-Catalyzed Reaction System, Bulletin of the Malaysian Mathematical Sciences Society, 2019, 10.1007/s40840-019-00780-2
  • 3. Juan Su, Bifurcation Analysis of an Enzyme Reaction System with General Power of Autocatalysis, International Journal of Bifurcation and Chaos, 2019, 29, 06, 1950079, 10.1142/S0218127419500792

Reader Comments

your name: *   your email: *  

Copyright Info: 2017, Weinian Zhang, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved